How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Mental Health
Satisfied Customers: 17556
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Mental Health Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

I was on 4+ xanax for years and abruptly stopped. I am 76

Customer Question

I was on 4+ xanax for years and abruptly stopped. I am 76 years old and seroquel does nothing, but xanax does!! HELP!!
Submitted: 3 months ago.
Category: Mental Health
Expert:  Dr. D. Love replied 3 months ago.

Hello from JustAnswer.

Ultimately, it is the professional judgement of each physician to decide whether Xanax is appropriate for any specific individual. There are many adverse reactions involved with the use of Xanax, and adverse reactions are more common with longer use of the drug and with use as a person ages. There are general recommendations that Xanax should only be used for limited periods of time, and preferably for periods of less than 30 days. There also are general recommendations to avoid the use of Xanax and other drugs in this class in the elderly. It is the responsibility of the physician to weight the potential advantages against the potential adverse reactions of the drug, and while I can say that these Psychiatrists probably considered these issues, I cannot say which specific concerns have led each Psychiatrist to not want to prescribe the drug.

The Psychiatrist should not only be deciding whether to use Xanax, but also should be suggesting other treatments until there is adequate treatment of the anxiety.

If i can provide any clarification, please let me know.

Related Mental Health Questions